Affordable Access

Publisher Website

Cardiac complications of intensive dose mitoxantrone and cyclophosphamide with autologous bone marrow transplantation in metastatic breast cancer

Authors
Journal
International Journal of Cardiology
0167-5273
Publisher
Elsevier
Publication Date
Volume
34
Issue
3
Identifiers
DOI: 10.1016/0167-5273(92)90024-w
Keywords
  • Clinical Cardiology
Disciplines
  • Biology
  • Medicine

Abstract

Abstract Fifteen women with metastatic breast cancer undergoing autologous bone marrow transplantation were treated with an intensive induction regimen including cyclophosphamide and mitoxantrone in a phase I-II stydy. The cardiotoxicity of these two drugs in combination have not been previously reported. Three patients developed deeply inverted T-waves during or shortly following conclusion of high-dose chemotherapy with associated declines in ejection fraction of 0.04, 0.19 and 0.27. One patient developed a brief episode of congestive heart failure which resolved with supportive care. These three patients were the only ones to have received previous left chest wall radiotherapy during the course of their disease, prior to treatment with autologous bone marrow rescue. No patient developed dysrhythmia or QRS changes during a mean hospital stay of 33.7 days (range 27–40 days).

There are no comments yet on this publication. Be the first to share your thoughts.